Thunderstorm Wind, Garland
- When
- October 18, 4:30 AM CST
- Where
- Garland County, Buckville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.633, -93.317
Thunderstorm winds downed some power lines.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Oct 18, 3:00 AM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT MON OCT 18 2004 .SHORT TERM...TODAY THROUGH THURSDAY WARM FRONT IN SOUTHERN ARKANSAS HAS MOVED NORTH AND MAY BE DISSIPATING WITH A NEW WARM FRONT DEVELOPING TO THE NORTH. A WARM HUMID AND UNSTABLE AIR MASS WILL DEVELOP ACROSS THE AREA TODAY AND WILL CONTINUE THROUGH MOST OF THE WEEK. ONE SHORT WAVE MOVING THROUGH THE AREA THIS MORNING MAY RESULT IN THUNDERSTORMS THIS MORNING WHICH MAY WEAKEN/DECREASE DURING THE MORNING. NEW THUNDERSTORMS COULD DEVELOP THIS AFTERNOON AFTER SOME HEATING AND A WEAK DRY LINE MAY MOVE INTO WESTERN SECTIONS. INSTABILITY AND SHEAR PRESENT WILL SUPPORT CHANCE OF SEVERE STORMS BUT WILL NOT PUT SEVERE WORDING IN ZONES BUT WILL PLAY UP IN HWO AND WEATHER SUMMARY. HAVE POPS IN CHANCE CATEGORY IN EAST AND SLIGHT CHANCE IN WEST BASICALLY TODAY AND TONIGHT. DECREASED POPS A LITTLE FOR AWHILE AROUND MID MORNING TODAY. SURFACE LOW BELOW 1000 MB IN SOUTHEASTERN KANSAS THIS MORNING SHOULD FILL SOMEWHAT AS IT MOVES NORTHEAST. THE PRESENCE OF THE LOW THAT STRONG SUGGESTS WINDS COULD REACH LAKE WIND ADVISORY LEVELS DURING TODAY. WILL GO WITH ADVISORY FROM MID MORNING THROUGH LATE AFTERNOON ALTHOUGH CLOUDS MAY BE ENOUGH TO HOLD WINDS BELOW THREASHOLD. WINDS SHOULD DIMINISH LATE THIS AFTERNOON AND EVENING AS THE FILLING LOWS PULLS AWAY FROM THE AREA. MAIN MOISTURE AXIS PUSHES TO THE EAST TUESDAY AND WEDNESDAY THEN MAY DEVELOP A LITTLE BACK TO THE WEST. UPPER RIDGING MAY CAP ATMOSPHERE AND NO SIGNIFICANT SHORT WAVES SUGGEST CHANCES FOR RAIN WILL BE LOW...BUT THE UNSTABLE AIR MASS PRESENT STILL PRESENTS A CHANCE OF SHOWERS AND THUNDERSTORMS WITH SOME SEVERE POSSIBLE. GENERALLY KEP POPS AS THEY WERE FROM TUESDAY THROUGH THURSDAY. GFS BRINGS BLOB OF MOISTURE ACROSS THE AREA WEDNESDAY NIGHT AND THURSDAY. NO REAL SHORT WAVE OR FRONT IS INDICATED WITH IT BUT WE ALREADY HAVE ENHANCED POPS OUT FOR THAT TIME PERIOD...SO LEFT THEM GOING. TEMPS SHOULD SETTLE INTO MINS IN THE LOWER TO MID 60S FOR THE MOST PART WITH MAXES IN THE LOWER TO MID 80S. THERE MAY BE A WEAK COLD FRONT MOVE THROUGH THE AREA LATE TUESDAY INTO WEDNESDAY WHICH COULD BRING SLIGHTLY COOLER AND DRIER AIR TO PARTS OF THE AREA AND MADE A SLIGHT DOWNWARD ADJUSTMENT TO TEMPS AND DEW POINTS FOR THAT. && .LONG TERM...THURSDAY NIGHT THROUGH SUNDAY UPPER RIDGE WILL BUILD ACROSS THE AREA THURSDAY NIGHT AND FRIDAY. HOWEVER...ACTIVE WEATHER WILL BE THE GENERAL RULE THROUGH THE EXTENDED PERIOD. SEVERAL SHORT WAVES WILL WORK THEIR WAY THROUGH THE REGION BRINGING CHANCES FOR SHOWERS AND THUNDERSTORMS. CHANCE FOR THUNDERSTORMS INCREASES ON SATURDAY AS A COLD FRONT MOVES IN FROM THE NORTHWEST. STRONG SOUTHERLY WINDS WILL BRING ABUNDANT MOISTURE AND ABOVE NORMAL TEMPERATURES TO THE AREA. THE UPPER LOW AND SURFACE LOW ASSOCIATED WITH THE COLD FRONT WILL TRACK NORTH OF ARKANSAS. THIS WILL BE TOO FAR NORTH FOR WIDESPREAD SEVERE STORMS IN ARKANSAS...AS IT STANDS NOW. THE COLD FRONT STALLS IN SOUTHERN ARKANSAS SATURDAY NIGHT THEN BEGINS MOVING BACK TO THE NORTH AS A WARM FRONT. THIS WILL AGAIN BRING MORE SHOWERS AND THUNDERSTORMS TO THE AREA. AS THE FRONT MOVES NORTH...THE BEST CHANCES OF PRECIPITATION WILL BE IN NORTH ARKANSAS SUNDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 83 64 84 61 / 40 30 20 20 HARRISON AR 81 58 81 57 / 30 20 10 10 HOT SPRINGS AR 84 64 85 62 / 30 30 10 10 PINE BLUFF AR 84 66 84 63 / 40 30 30 20 MOUNTAIN HOME AR 79 58 80 57 / 40 20 10 10 MONTICELLO AR 83 67 84 65 / 40 30 30 20 SEARCY AR 81 63 83 60 / 40 30 20 20 MOUNT IDA AR 84 64 85 62 / 30 20 10 10 RUSSELLVILLE AR 82 62 83 60 / 30 20 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...LAKE WIND ADVISORY TODAY ENTIRE AREA...ARZ003>007...ARZ012>016...ARZ021>025...ARZ030>034... ARZ037>047...ARZ052>057...ARZ062>069. && 29/51
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT MON OCT 18 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT MON OCT 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN ABOUT THE NORTHEASTERN QUARTER OF ARKANSAS...ROUGHLY TO THE EAST OF A LINE FROM HARRISON TO HOT SPRINGS AND TO THE NORTH OF A LINE FROM HOT SPRINGS TO STUTTGART. THUNDERSTORMS WILL MOVE RAPIDLY TO THE EAST ACROSS NORTHERN AND CENTRAL ARKANSAS THIS MORNING. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND GUSTS WILL BE POSSIBLE. LATER THIS AFTERNOON...THUNDERSTORMS MAY DEVELOP AGAIN ACROSS PARTS OF ARKANSAS. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS. AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT BUT THE TORNADO THREAT IS LOW. THIS CHANCE OF SEVERE WEATHER WILL MAINLY BE LATE THIS AFTERNOON AND EARLY TONIGHT BEFORE THE THUNDERSTORMS MOVE TO THE EAST OF THE STATE. SOUTH WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS AS HIGH AS 30 MPH WILL BE POSSIBLE IN MOST OF THE STATE TODAY. A LAKE WIND ADVISORY IS IN EFFECT FOR MOST OF THE STATE THROUGH LATE AFTERNOON. WINDS SHOULD DIMINISH LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WARM HUMID AND UNSTABLE AIR WILL REMAIN IN PLACE ACROSS ARKANSAS THROUGH MOST OF THE WEEK. NO SIGNIFICANT FRONTS OR LOW PRESSURE SYSTEMS ARE EXPECTED THROUGH FRIDAY BUT THERE WILL BE A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ISOLATED SEVERE STORMS COULD DEVLOP AT ANY TIME. AN UPPER LEVEL LOW WILL COME CLOSER TO ARKANSAS BY THE WEEKEND AND A COLD FRONT MAY REACH THE STATE. AS THIS OCCURS...THE CHANCE OF SEVERE WEATHER MAY INCREASE ACROSS ARKANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AT TIMES THROUGH EARLY TONIGHT. THE AREAS MOST LIKELY FOR SPOTTER ACTIVATION WILL BE NORTHERN AND CENTRAL ARKANSAS. 29
The Little Rock radar (KLZK), 99 km away, was scanning. The volume nearest the first event began at 10:32 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed some power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, October 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5426705.